Alert archive / California / Special Marine Warnings in 2006

Special Marine Warning 2, NWS Eureka, CA

January 1, 2006

NWS Eureka, CA issued this special marine warning at Jan 1, 2006, 5:52 AM PST. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 1, 2006, 5:52 AM PST (13:52 UTC)
Expired
Jan 1, 2006, 6:45 AM PST
In force
53 min
Issued by
NWS Eureka, CA
Area
Counties, with a storm outline in the text

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this special marine warning went out at Dec 31, 9:23 PM PST, 8 hours 29 minutes earlier.

Area forecast discussion, Dec 31, 9:23 PM PST, 8 hours 29 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE EUREKA CA
923 PM PST SAT DEC 31 2005

.SYNOPSIS...THE NEXT STORM SYSTEM WILL IMPACT THE REGION LATE
TONIGHT...RESULTING IN A STORMY AND WINDY NEW YEARS DAY.
PRECIPITATION WILL DIMINISH LATE SUNDAY NIGHT...ALTHOUGH SHOWERS
WILL LINGER INTO MONDAY. A BRIEF BREAK IN THE UNSETTLED WEATHER IS
SLATED FOR MONDAY NIGHT...WITH YET ANOTHER SYSTEM IMPACTING THE
REGION ON TUESDAY.

&&

.UPDATE...LATEST MODEL GUIDANCE AND SATELLITE SIGNATURES SUGGEST
STORM FORCE WINDS ARE A GOOD POSSIBILITY FROM PT ST GEORGE SOUTHWARD
TO CAPE MENDOCINO FROM 300 AM SUNDAY MORNING UNTIL ABOUT NOON
SUNDAY. ANOTHER IMPRESSIVE DVLPG COLD OCCLUSION SYSTEM WITH A
RAPIDLY DEEPENING ATTENDANT SURFACE LOW WAS POSITIONED NEAR 43N 136W
AT 05Z. THE SURFACE LOW WILL CONTINUE TO DEEPEN AS IT MOVES INTO THE
PACIFIC NW WATERS OVERNIGHT THROUGH SUNDAY MORNING. A WIND ADVISORY
CURRENTLY REMAINS IN EFFECT FOR THE REDWOOD COAST AND THE N COAST
INTERIOR FROM 4AM TO NOON SUNDAY.

ALL RIVERS HAVE CRESTED. THE KLAMATH RIVER AT KLAMATH...THE EEL RIVER
AT FERNBRIDGE...AND THE NAVARRO RIVER AT NAVARRO REMAIN ABOVE FLOOD
STAGE TONIGHT BUT ARE RECEDING...AND ARE FORECAST TO DIP BELOW FLOOD
STAGE SUNDAY. THE EEL RIVER AT SCOTIA FELL BELOW FLOOD STAGE EARLIER
TODAY. DESPITE EXPECTED RAINS TONIGHT INTO SUNDAY...NO MAINSTEM
RIVERS ARE EXPECTED TO RE-VISIT FLOOD STAGE. ANTICIPATED RAINFALL
AMOUNTS WILL LIKELY SERVE TO SLOW THE RECESSION OF THE RIVERS BUT
NOT CAUSE SIGNIFICANT RISES. LOCAL CREEKS AND STREAMS HOWEVER WILL
BECOME SOMEWHAT AGGRAVATED SUNDAY WITH ADDITIONAL RAIN AMOUNTS OF 1
TO 1.5 INCHES. STRONG WINDS SUNDAY MORNING COUPLED WITH SATURATED SOILS
WILL LIKELY RESULT IN MORE DOWNED TREES AND ADDITIONAL POWER OUTAGES
ALONG THE REDWOOD COAST AND THE NORTH COAST INTERIOR...AS WELL AS
WESTERN PORTIONS OF THE UPPER TRINITY REGION.

&&

.DISCUSSION...ENJOY THE BRIEF LULL WHILE IT LASTS. NEXT SYSTEM OUT
AROUND 41N/139W WILL APPROACH THE AREA OVERNIGHT. HAVE WEIGHTED THE
FORECAST TOWARDS THE GFS WHICH BRINGS MID LEVEL ISENTROPIC LIFT TO
MAINLY THE NORTHERN HALF OF THE FORECAST AREA BY 12Z SUNDAY.
PRECIPITATION AMOUNTS IN THIS REGIME WILL BE RATHER LIGHT...WITH MOST
AREAS UNLIKELY TO MEASURE MORE THAN A TENTH OF AN INCH BEFORE DAYBREAK.
THIS WILL ALLOW THE CURRENT HYDROLOGIC SITUATION TO IMPROVE
SLIGHTLY...ALTHOUGH MANY MAIN STEM RIVERS WILL REMAIN ABOVE FLOOD STAGE
OWING TO THE IMPRESSIVE ANTECEDENT RAINFALL. WINDS WILL ALSO INCREASE
LATE TONIGHT AS THE OFFSHORE TROUGH APPROACHES...WITH SUSTAINED WINDS
LIKELY TO REACH ADVISORY CRITERIA LATE TONIGHT THROUGH THE MORNING
HOURS TOMORROW ALONG THE COAST INTO THE NORTH COAST INTERIOR. THE
EASTERLY COMPONENT TO THE WIND ALONG WITH SOMEWHAT COLDER AIR ALOFT
WILL SEND SNOW LEVELS DOWN TO AROUND 4K FEET...WITH SIGNIFICANT
ACCUMS LIKELY ABOVE 4500 FEET OR SO BEGINNING AROUND DAYBREAK. TOTAL
SNOWFALL IN THIS AREA THROUGH SUNDAY NIGHT WILL LIKELY BE BETWEEN 12
AND 18 INCHES...WITH RAIN AMOUNTS AT LOWER ELEVATIONS AROUND 1 INCH
AT THE COAST...AND TWO OR THREE TIMES THAT AMOUNT IN THE FAVORED HILLS.
ENOUGH INSTABILITY WILL ALSO BE PRESENT TO WARRANT ISOLATED THUNDERSTORMS
TOMORROW AFTERNOON OVER THE WATERS AND NEAR THE COAST.

ALTHOUGH PRECIPITATION INTENSITY WILL DIMINISH LATE SUNDAY
NIGHT...SHOWERS ARE LIKELY TO CONTINUE INTO MONDAY. MEDIUM RANGE
SOLUTIONS HAVE BEEN HINTING AT A FLAT RIDGE BUILDING OVER THE AREA
FOR MIDWEEK...BUT ALL INDICATIONS ARE THAT IF THIS WERE TO DEVELOP...
IT WOULD INDEED BE TRANSITORY. IMPROVED CHANCES FOR PRECIPITATION
ARRIVE ONCE AGAIN TOWARDS THE END OF THE WEEK.

&&

.AVIATION...SEE TAFS AND TWEBS FOR DETAILS AND LATEST UPDATES.

&&

.EKA...WATCHES/WARNINGS/ADVISORIES...

...STORM WARNING PT ST GEORGE TO PT ARENA 0-60NM 3 AM TO NOON SUNDAY.
...FLOOD WARNING REMAINS IN EFFECT FOR THE KLAMATH RIVER AT KLAMATH
THROUGH EARLY SUNDAY MORNING.
...FLOOD WARNING REMAINS IN EFFECT FOR THE EEL RIVER AT FERNBRIDGE
THROUGH SUNDAY AFTERNOON.
...FLOOD WARNING REMAINS IN EFFECT FOR THE NAVARRO RIVER AT NAVARRO
THROUGH EARLY SUNDAY MORNING.
...FLOOD WARNING REMAINS IN EFFECT FOR THE RUSSIAN RIVER AT HOPLAND
THROUGH THIS EVENING.
...WINTER STORM WARNING IN EFFECT FROM 6 AM SUNDAY TO 4 AM PST
MONDAY FOR THE UPPER TRINITY RIVER.
...WIND ADVISORY IN EFFECT FROM 4 AM TO 12 PM PST SUNDAY FOR THE
REDWOOD AND MENDOCINO COAST...AND NORTH COAST INTERIOR.
...COASTAL FLOOD ADVISORY IN EFFECT FROM 10 AM TO 2 PM PST
SUNDAY FOR THE REDWOOD AND MENDOCINO COAST.
...HIGH SURF ADVISORY IN EFFECT FROM 10 AM SUNDAY TO 4 PM PST
MONDAY FOR THE REDWOOD AND MENDOCINO COAST.

&&

UPDATE...COLBY
SYNOPSIS/DSCN...BURGER

VISIT US AT WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Dec 31, 4:55 PM PST, 12 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
455 PM PST SAT DEC 31 2005

CAZ001-020100-
REDWOOD COAST-
455 PM PST SAT DEC 31 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
CALIFORNIA.

.DAY ONE...TONIGHT

A FLOOD WARNING REMAINS IN EFFECT FOR THE KLAMATH RIVER AT KLAMATH.

A FLOOD WARNING REMAINS IN EFFECT FOR THE EEL RIVER AT FERNBRIDGE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A FLOOD WARNING REMAINS IN EFFECT FOR THE KLAMATH RIVER AT KLAMATH THROUGH
EARLY SUNDAY MORNING.

A FLOOD WARNING REMAINS IN EFFECT FOR THE EEL RIVER AT FERNBRIDGE THROUGH
SUNDAY AFTERNOON.

A WIND ADVISORY IS IN EFFECT FROM 4 AM TO 12 PM PST SUNDAY.

A COASTAL FLOOD ADVISORY IS IN EFFECT FROM 10 AM TO 2 PM PST SUNDAY.

A HIGH SURF ADVISORY IS IN EFFECT FROM 10 AM SUNDAY TO 4 PM PST MONDAY.

.SPOTTER INFORMATION STATEMENT...WEATHER SPOTTERS ARE ENCOURAGED TO
REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING
PROCEDURES.

CAZ002-020100-
MENDOCINO COAST-
455 PM PST SAT DEC 31 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
CALIFORNIA.

.DAY ONE...TONIGHT

A FLOOD WARNING REMAINS IN EFFECT FOR THE NAVARRO RIVER AT NAVARRO.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A FLOOD WARNING REMAINS IN EFFECT FOR THE NAVARRO RIVER AT NAVARRO THROUGH
EARLY SUNDAY MORNING.

A WIND ADVISORY IS IN EFFECT FROM 4 AM TO 12 PM PST SUNDAY.

A COASTAL FLOOD ADVISORY IS IN EFFECT FROM 10 AM TO 2 PM PST SUNDAY.

A HIGH SURF ADVISORY IS IN EFFECT FROM 10 AM SUNDAY TO 4 PM PST MONDAY.

.SPOTTER INFORMATION STATEMENT...WEATHER SPOTTERS ARE ENCOURAGED TO
REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING
PROCEDURES.

CAZ003-020100-
NORTH COAST INTERIOR-
455 PM PST SAT DEC 31 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
CALIFORNIA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A WIND ADVISORY IS IN EFFECT FROM 4 AM TO 12 PM PST SUNDAY.

.SPOTTER INFORMATION STATEMENT...WEATHER SPOTTERS ARE ENCOURAGED TO
REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING
PROCEDURES.

CAZ076-020100-
MENDOCINO INTERIOR-
455 PM PST SAT DEC 31 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
CALIFORNIA.

.DAY ONE...TONIGHT

A FLOOD WARNING REMAINS IN EFFECT FOR THE RUSSIAN RIVER AT HOPLAND THROUGH
THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUD WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...WEATHER SPOTTERS ARE ENCOURAGED TO
REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING
PROCEDURES.

CAZ004-020100-
UPPER TRINITY RIVER-
455 PM PST SAT DEC 31 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
CALIFORNIA.

.DAY ONE...TONIGHT

NO HAZARDOUD WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A WINTER STORM WARNING IS IN EFFECT FROM 6 AM SUNDAY TO 4 AM PST MONDAY.

.SPOTTER INFORMATION STATEMENT...WEATHER SPOTTERS ARE ENCOURAGED TO
REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING
PROCEDURES.

MAB

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 1, 12:42 AM PSTHigh Wind WarningEKA9 hr
Jan 1, 3:50 AM PSTSnow AdvisoryEKA21 hr
Jan 1, 5:30 AM PSTSpecial Marine WarningEKA30 min
Jan 1, 3:58 PM PSTHeavy Snow WarningEKA9 hr

Nearby

Special Marine Warnings in California, 2006Every special marine warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.